Discussions that mention erythromycin

Digestive Disorders board


i have a small cyst in my small intestine which is causing bile to back up into my stomach... the "heartburn" i feel is from the bile
removing the cyst, because of its location, could ultimately lead to death
the medicine to try and speed up digestion to keep the bile out of stomach will be :
Protonix in the morning
erythromycin 4 times a day
carafate at bed
i am hoping that this will relieve the pain
however, i am very upset... either i will have to live on those medicines for the rest of my life or have a life or death surgery if the cyst grows
i am so young and have practically my life ahead of me.. i do not know how to handle these results but thought i would share them with you seeing as it is not the gallbladder as i once thought or acid reflux
I'm guessing the reason for the Erythromycin (antibiotic) is to "speed digestion", as mentioned by char.

For those of us with gastroparesis (GP), erythromycin is a low-level med believed to help some people with this slow/paralyzed stomach disease. Meaning, trying to get the stomach moving at all.

This doesn't mean char has GP, just that since her stomach contents are being blocked, speeding up the stomach some more might get more of that stuff out in a more normal fashion.
gastroparesis is exactly what my doctor wrote down as the reason for the medications she prescribed...
she is trying to break this horrible "heartburn" sensation i feel after eating by speeding up digestion.. i am going back on april 8th.. depending on how i am doing, meds will be cut back
the normal dose for erythromycin is 400 mg, i am on 40 ml 4 times a day.. only equaling 160 ml... enough to speed it up but not enough to have diaherrea
i wish we could just simply have a surgery to remove but it is right near where the liver and pacreatic ducts are, the risk is too high.. the trauma hospital of my state, Yale for those who know CT, had a meeting with all the surgeons and they all agreed to not touch if it does not change in size.
my concern is if it does grow, i have no option but do get the surgery. they all seem so skeptical of my surviving after that surgery and leading a normal life :(

[QUOTE=Ol'Line Rebel;3475091]I'm guessing the reason for the Erythromycin (antibiotic) is to "speed digestion", as mentioned by char.

For those of us with gastroparesis (GP), erythromycin is a low-level med believed to help some people with this slow/paralyzed stomach disease. Meaning, trying to get the stomach moving at all.

This doesn't mean char has GP, just that since her stomach contents are being blocked, speeding up the stomach some more might get more of that stuff out in a more normal fashion.